# SDR 9FDR202104010001

- Difficulty date: April 1, 2021
- Submitted: April 2, 2021
- Operation: General aviation
- Aircraft: N3968G
- Make and model: Cessna 421C
- Aircraft serial: 421C0422
- System (JASC): 3411 · Pitot/Static System
- Part: Selector Valve
- Part number: 99100541
- Condition: Misinstalled
- Location: Zone 100
- Stage of operation: IN
- How discovered: C
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

WHEN PERFORMING TEST OF ALTERNATE STATIC SYSTEM, THE INSTRUMENTS WOULD NOT SHOW A CLIMB OR DESCENT.  THE AIR DATA TEST SET BEHAVED AS THOUGH THERE WAS A MASSIVE STATIC LEAK OR DISCONNECTED LINE.  WHEN THE TEST SET WAS CONNECTED TO THE STATIC PORTS ON THE FUSELAGE THE STATIC SYSTEM PERFORMED NORMALLY.  REVIEWED THE CESSNA AMM AND DETERMINED THAT TWO LINES WERE REVERSED AT THE ALTERNATE STATIC VALVE, CAUSING THE STATIC SYSTEM TO FUNCTION NORMALLY WHEN THE STATIC VALVE WAS IN THE "NORMAL" POSITION, BUT WHEN PLACED INTO "ALTERNATE" THE VALVE IMPROPERLY TIED THE ALTERNATE STATIC PORT AND THE NORMAL STATIC PORTS TOGETHER, AND BLOCKED STATIC AIR TO THE AIRFRAME INSTRUMENTS.  IF THE CREW WOULD HAVE SELECTED THE "ALTERNATE" STATIC POSITION IN AN EMERGENCY, IN ESSENCE THE STATIC SYSTEM WOULD BE PLUGGED.  AFTER CORRECTING THE POSITION OF THE TWO LINES, TESTED BOTH THE ALTERNATE STATIC SYSTEM AND THE NORMAL STATIC SYSTEM AND BOTH OPERATED NORMALLY.  AC43-6D PARA 9.1.5 STATES TO TEST THE STATIC SYSTEM AT FIELD ELEVATION.  THIS AIRCRAFT MET THE STANDARD PER AC43-6D WITH THE LINES CROSSED.  THE AMM SPECIFIES TESTING THE ALTERNATE STATIC SYSTEM BY CONNECTING TO THE ALTERNATE STATIC PORT IN THE NOSE OF THE AIRCRAFT.  I ENCOURAGE TECHS TO REVIEW AND FOLLOW THE AMM PROCEDURES ON THESE AIRCRAFT, AND TO FUNCTION CHECK BOTH NORMAL AND ALTERNATE STATIC AFTER ANY MAINTENANCE TO THE ALTERNATE STATIC VALVE.  IT WOULD BE HELPFUL IF MFR HAD COLOR CODED LINES PER AC43.13 TABLE 12-1.
